Alert archive / Texas / Flash Flood Warnings in 2014

Flash Flood Warning 66, NWS El Paso, TX

September 22, 2014El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Sep 22, 2014, 5:51 AM MDT for El Paso County, Texas. It was in force for 7 hr. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2014, 5:51 AM MDT (11:51 UTC)
Expired
Sep 22, 2014, 12:45 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 27 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 6:44 AM MDTHEAVY RAIN 3.847 Nnw Kbif, TXSPOTTER REPORTED RAIN AMOUNT THAT FELL IN THE LAST 2 HOURS IN NORTHEAST EL PASO
Sep 22, 7:02 AM MDTHEAVY RAIN 4.066 Nnw Kbif, TX24 HOUR RAINFALL. NWS EMPLOYEE HAD 4.06 INCHES OF RAIN.
Sep 22, 7:59 AM MDTFLASH FLOOD4 Nnw Kbif, TXFIREFIGHTERS INVOLVED IN WATER RESCUE AT ALCAN STREET AND FAIRBANKS DRIVE.
Sep 22, 8:37 AM MDTFLASH FLOOD1 Ne El Paso, TXSCENIC DRIVE CLOSED DUE TO FLOODING.
Sep 22, 8:40 AM MDTFLASH FLOOD3 Nw Kbif, TXDYER STREET BETWEEN DIANA AND MANILA CLOSED DUE TO FLOODING.
Sep 22, 8:42 AM MDTFLASH FLOOD3 W Kbif, TXWATER RESCUE AT DIANA AND VLUCAN.
Sep 22, 8:44 AM MDTFLASH FLOOD3 W Kbif, TXEL PASO POLICE FATAL DROWNING NEAR VULCAN AND DIANA
Sep 22, 8:46 AM MDTFLASH FLOOD2 N Fort Bliss, TXRAILROAD AND DIANA CLOSED DUE TO FLOODING.
Sep 22, 9:28 AM MDTFLASH FLOOD3 Nw Kbif, TXMEDIA REPORT OF FLOODING AT HERRERA IN NORTH EAST EL PASO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 128 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WGUS54 KEPZ 221151
FFWEPZ
TXC141-221445-
/O.NEW.KEPZ.FF.W.0066.140922T1151Z-140922T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
551 AM MDT MON SEP 22 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 845 AM MDT

* AT 551 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...

STREET FLOODING ON DYER STREET HAS BEEN REPORTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

GNL
5 follow-up statements
140 
WGUS74 KEPZ 221258
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
658 AM MDT MON SEP 22 2014

TXC141-221445-
/O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
658 AM MDT MON SEP 22 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO
COUNTY UNTIL 845 AM MDT...

AT 651 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THAT MAJOR FLASH FLOODING WAS OCCURRING ACROSS MUCH OF 
NORTHEAST EL PASO. A BAND OF SHOWERS AND THUNDERSTORMS WITH HEAVY 
RAIN WERE STALLED OVER MUCH OF EAST EL PASO. DOPPLER RADAR INDICATED 
RAINFALL RATES OF OVER TWO INCHES PER HOUR.  ALREADY MULTIPLE 
REPORTS OF OVER 3.50 INCHES HAVE BEEN REPORTED. FLOOD WATER 
RESCUES...MULTIPLE STALLED CARS...AND SIGNIFICANT STREET FLOODING 
ARE OCCURRING IN NORTHEAST EL PASO THIS MORNING. THE LOCATION 
RECEIVING THE HEAVIEST RAIN AND THE WORST FLOODING IS CENTERED OVER 
THE KENTWORTHY...DYER...AND TRANSMOUNTAIN/U.S. HIGHWAY 54 AREAS. 

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE IN THE WARNED AREA. IF 
YOU CAN DELAY YOUR MORNING COMMUTE YOU SHOULD WAIT FOR THE FLOOD 
WATER TO RECEDE. IF YOU ARE OUT DO NOT DRIVE INTO FLOOD WATERS. TURN 
AROUND, DON'T DROWN.

&&

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

BIRD
598 
WGUS74 KEPZ 221409
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
809 AM MDT MON SEP 22 2014

TXC141-221445-
/O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
809 AM MDT MON SEP 22 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO
COUNTY UNTIL 845 AM MDT...

AT 802 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER 
NORTHEAST AND NORTH CENTRAL EL PASO.

SEVERAL REPORTS OF OVER 4 INCHES OF RAIN HAVE BEEN RECEIVED BY THE 
NATIONAL WEATHER SERVICE IN THE VICINITY OF TRANSMOUNTAIN AND 54. A 
LARGE AREA OVER THE NORTHEAST HAS RECEIVED OVER 3.5 INCHES OF RAIN 
SINCE 5 AM THIS MORNING. MAJOR WIDESPREAD FLOODING CONTINUES. MANY 
ROADS ARE IMPASSABLE WITH MULTIPLE ROAD CLOSURES...SUCH AS PORTIONS 
OF HONDO PASS...RAILROAD...FAIRBANKS. THERE ARE ALSO REPORTS OF 
WATER RESCUES IN THE NORTHEAST PART OF TOWN. THIS IS A DANGEROUS 
SITUATION. STORMS ARE BEGINNING TO DIMINISH BUT IT IS STILL RAINING 
OVER THE AREA AND AN ADDITIONAL HALF INCH OF RAIN IS POSSIBLE. AVOID 
GETTING OUT IF YOU CAN. SCHOOLS ARE ALLOWING LATE ARRIVALS. 

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

BIRD
452 
WGUS54 KEPZ 221445
FFWEPZ
TXC141-221645-
/O.EXT.KEPZ.FF.W.0066.000000T0000Z-140922T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
845 AM MDT MON SEP 22 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1045 AM MDT

* AT 839 AM MDT...NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH 
  FLOOD WARNING FOR EAST CENTRAL AND NORTHEAST EL PASO. THE HEAVIEST 
  RAINS HAVE ENDED BUT LIGHT RAIN CONTINUES OVER THE REGION. FLOOD
  WATERS WILL BE SLOW TO RECEDE SO THE WARNING IS EXTENDED. THIS
  REMAINS A VERY DANGEROUS SITUATION WITH DEEP FLOOD WATERS AND SWIFTLY
  FLOWING WATER IN ARROYOS...WASHES...AND URBAN DRAINAGES. THERE IS  
  A REPORT OF A FLOOD FATALITY IN NORTHEAST EL PASO WITH THESE 
  FLOODS. IN ADDITION WATER RESCUES ARE STILL IN PROGRESS. PLEASE DO NOT
  VENTURE OUT INTO FLOOD WATERS. WAIT THIS EVENT OUT AND LET THE FLOOD
  WATERS RECEDE. TURN AROUND DON'T DROWN.


* LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...

OVER 5 INCHES OF RAIN HAS FALLEN OVER NORTHEAST EL PASO THIS 
MORNING. MULTIPLE ROAD CLOSURE HAVE BEEN REPORTED.

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

BIRD
150 
WGUS74 KEPZ 221611
FFSEPZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1011 AM MDT MON SEP 22 2014

TXC141-221645-
/O.CON.KEPZ.FF.W.0066.000000T0000Z-140922T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
1011 AM MDT MON SEP 22 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN EL PASO
COUNTY UNTIL 1045 AM MDT...

AT 1002 AM MDT...THE HEAVY RAINFALL THAT CAUSED THE FLOODING HAS 
ENDED...BUT FLASH FLOOD WATERS REMAINED OVER LARGE PORTIONS OF 
NORTHEAST EL PASO. IT WILL TAKE SOME TIME FOR THE WATER TO FLOW INTO 
CATCH BASINS AND OFF OF ROADWAYS. LOW LYING AREAS WILL KEEP PONDED 
WATER FOR SOME TIME LONGER. THUS FLOOD WATERS WILL REMAIN OVER 
PORTIONS OF THE NORTHEAST FOR SEVERAL MORE HOURS.

MANY LOCATIONS REPORTED BETWEEN 3.50 AND 5.0 PLUS INCHES OF RAIN 
BETWEEN 4 AM AND 8 AM THIS MORNING.

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...

MANY MANY REPORTS OF FLOODING HAVE BEEN REPORTED OVER NORTHEAST EL 
PASO. MANY ROADS AND SCHOOLS ARE CLOSED. ONE FATALITY WAS REPORTED 
IN A VEHICLE SWEPT INTO FLOOD WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.

&&

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

BIRD
227 
WGUS54 KEPZ 221636
FFWEPZ
TXC141-221845-
/O.EXT.KEPZ.FF.W.0066.000000T0000Z-140922T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1036 AM MDT MON SEP 22 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN EL PASO COUNTY IN SOUTHWEST TEXAS...

* UNTIL 1245 PM MDT

* AT 1030 AM MDT...LOCAL EMERGENCY MANAGEMENT...LAW ENFORCEMENT...  
  AND MEDIA CONTINUED TO REPORTED CONTINUED FLASH FLOOD WATERS ACROSS
  MANY LOCATIONS IN NORTHEAST AND NORTH CENTRAL EL PASO. THE HEAVY   
  RAIN THAT CAUSED THE INITIAL FLOODING HAS ENDED BUT HEAVY RUNOFF
  AND DEEP PONDING OVER LOW LYING AREAS CONTINUES. EXPECT CONTINUED
  DANGEROUSLY SWIFT RUNNING OF ARROYOS...WASHES...AND DRAINAGES. DEEP
  WATERS IN PONDED AREAS WILL BE VERY SLOW TO RECEDE. THUS SIGNIFICANT
  AND LIFE-THREATENING FLASH FLOOD WATERS REMAIN OVER NORTHEAST EL   
  PASO.

ACROSS THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  CENTRAL EL PASO...
  FORT BLISS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS. IN ADDITION SOME INUNDATION 
OF HOMES AND BUSINESSES ALSO CONTINUES ACROSS THE WARNED AREA.

PERSONS ARE ADVISED TO DELAY TRAVEL AND AVOID NORTHWEST EL PASO. IF 
YOU ARE COMMUTING DO NOT DRIVE INTO FLOOD WATERS OR ATTEMPT TO CROSS 
ROADS  WITH WATER RUNNING ACROSS THEM.

&&

LAT...LON 3200 10636 3179 10642 3178 10648 3200 10648

$$

BIRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:21 AM MDT, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 22, 3:21 AM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 AM MDT MON SEP 22 2014

.SYNOPSIS...
AN ACTIVE WET WEATHER PATTERN WILL CONTINUE OVER SOUTHERN NEW
MEXICO AND FAR WEST TEXAS TODAY AND TONIGHT. TROPICAL MOISTURE
CONTINUES TO FLOW INTO THE AREA WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL
EXPECTED. LOCALIZED FLOODING IS POSSIBLE ALONG SMALL STREAMS...LOW
WATER CROSSINGS AND ARROYOS. HEAVY RAIN CHANCES WILL DECREASE
AFTER MIDNIGHT WITH MAINLY ISOLATED MOUNTAIN THUNDERSTORMS
POSSIBLE TUESDAY THROUGH FRIDAY. TEMPERATURES WILL REBOUND BACK TO
NEAR NORMALS FOR THE REMAINDER OF THE WEEK.

&&

.DISCUSSION...
THE ATMOSPHERE REMAINS VERY MOIST AS RESULT OF A PASSING UPPER
LEVEL TROUGH AND CONSIDERABLE TROPICAL MOISTURE THAT HAS MOVED
BACK INTO THE REGION. MUCH OF THE RAIN EARLY THIS MORNING HAS BEEN
FOCUSED IN AREAS WEST OF RIO GRANDE WITH SOME FLOODING ALONG
CREEKS AND DRAINAGES NOTED. ADDITIONAL RAIN AND THUNDERSTORMS IS
EXPECTED AS THE DAY PROGRESSES. THE EASTERN HALF OF THE FORECAST
AREA HAS BEEN QUIET SO FAR BUT MAY SEE SHOWER AND THUNDERSTORM
DEVELOPMENT LATER TODAY. HEAVY RAIN PRODUCING STORMS MAY PRODUCE
LOCALIZED FLOODING AND PONDING OF WATER THROUGH TONIGHT. A FLASH
FLOOD WATCH REMAINS IN EFFECT ACROSS SOUTHERN NEW MEXICO AND FAR
WEST TEXAS UNTIL MIDNIGHT.

RAIN CHANCES WILL DECREASE ON TUESDAY AS THE UPPER TROUGH EXITS
THE REGION. A STABLE NORTHWEST FLOW WILL REMOVE SOME OF THE
MOISTURE FROM THE AREA AND LIMIT THUNDERSTORM CHANCES TO ISOLATED
COVERAGE FOCUSED MAINLY ON THE HIGHER MOUNTAINS. RESIDUAL LOW
LEVEL MOISTURE WILL REMAIN IN PLACE TO HELP FUEL THE ISOLATED
STORMS. TEMPERATURES WILL REBOUND BACK TO NORMAL AS RAINS DECREASE
AND SKIES BECOME LESS CLOUDY. THE OVER ALL CIRCULATION PATTERN
WILL BE DOMINATED BY HIGH PRESSURE ALOFT THROUGH FRIDAY. ISOLATED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH SPOTTY
COVERAGE 0F MAINLY LIGHT RAIN AMOUNTS.

BY FRIDAY EVENING A DEEP MID LATITUDE TROUGH WILL BEGIN TO MOVE
INLAND FROM THE WEST COAST. LATEST MODELS HAVE THE SYSTEM CLOSING
OFF INTO A LOW AS IT MOVES INTO THE CENTRAL ROCKIES BY LATE
SUNDAY. SOUTHWEST FLOW AHEAD OF THE SYSTEM WILL PULL A PLUME OF
MOISTURE OVER THE AREA FROM THE SOUTHWEST DURING THE WEEKEND WITH
AN INCREASE IN RAIN AND THUNDERSTORM ACTIVITY EXPECTED. THE STORMS
COULD BE QUIET ACTIVE DEPENDING ON THE AMOUNT OF MOISTURE
AVAILABLE TO FUEL THEM. ANOTHER TROPICAL SYSTEM OFF THE BAJA
CALIFORNIA PENINSULA MAY ALSO PLAY A CONTRIBUTING ROLE IN BRING UP
ADDITIONAL MOISTURE OUT OF THE TROPICS. A STRONG WEST FLOW BEHIND
THE SYSTEM WILL FLUSH OUT THE REMAINING MOISTURE BY THE BEGINNING
OF NEXT WEEK.

&&

.AVIATION...VALID 22/12Z - 23/12Z...
DEEP TROPICAL MOISTURE CONTINUES TO FLOW INTO THE AREA FROM THE
SOUTH. THIS WILL LEAD TO AREAS OF SHOWERS AND THUNDERSTORMS
CAPABLE OF PRODUCING MODERATE TO HEAVY RAINFALL THROUGH THE VALID
PERIOD. VSBY WILL BE REDUCED TO IFR IN HEAVIER RAINFALL. CIGS WILL
GENERALLY BE AROUND 5000 FEET. HIGHER MOUNTAINS WILL BE OBSCURED
BY THE CLOUDS. HEAVY RAIN POTENTIAL WILL BEGIN DIMINISH AFT
23/06Z. WINDS WILL BE EAST SOUTHEAST AT 5 TO 10 KNOTS.

&&

.FIRE WEATHER...
ABUNDANT TROPICAL MOISTURE WILL CONTINUE TO MOVE INTO THE AREA
FROM THE SOUTH TODAY. SCATTERED TO NUMEROUS THUNDERSTORMS AND RAIN
SHOWERS WILL BE POSSIBLE THROUGH EARLY TUESDAY MORNING. THE MOIST
CONDITIONS WILL RESULT IN STORMS CAPABLE OF PRODUCING MODERATE TO
HEAVY RAINFALL. WITH MOST AREAS HAVING STILL WET SOIL CONDITIONS
MUCH OF THE RAIN WILL BE RUNOFF THAT MAY CAUSE FLOODING ALONG
DRAINAGES...SMALL CREEKS...ARROYOS AND LOW WATER CROSSINGS. RAIN
CHANCES WILL DIMINISH TUESDAY MORNING WITH MAINLY ISOLATED
MOUNTAIN SHOWERS AND THUNDERSTORMS EXPECTED FOR TUESDAY THROUGH
FRIDAY. TEMPERATURES WILL REBOUND BACK UP TO NEAR NORMALS BY
TUESDAY AND REMAIN SEASONAL THROUGH THE WEEK. HIGH RELATIVE
HUMIDITY VALUES WILL PERSIST AS A RESULT OF SOIL AND FUEL
MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 81  66  82  65  86 /  70  50  10  10   0
SIERRA BLANCA           76  60  78  58  82 /  70  40  10  10   0
LAS CRUCES              80  63  80  63  84 /  60  50  10  10   0
ALAMOGORDO              80  63  83  62  87 /  70  50  10  10   0
CLOUDCROFT              60  49  63  47  64 /  80  60  30  20  20
TRUTH OR CONSEQUENCES   80  62  81  61  82 /  60  40  10  10   0
SILVER CITY             77  59  79  58  82 /  50  40  20  20  10
DEMING                  82  63  83  62  85 /  60  50  10  10   0
LORDSBURG               84  64  85  63  87 /  50  40  10  10   0
WEST EL PASO METRO      82  66  83  65  86 /  70  50  10  10   0
DELL CITY               79  62  80  61  81 /  70  40  10  10   0
FORT HANCOCK            83  66  84  63  86 /  70  50  10  10   0
LOMA LINDA              75  61  77  60  78 /  70  50  10  10   0
FABENS                  84  64  86  61  86 /  70  50  10  10   0
SANTA TERESA            82  65  83  64  85 /  60  50  10  10   0
WHITE SANDS HQ          79  63  81  62  82 /  60  50  10  10   0
JORNADA RANGE           81  61  82  59  85 /  60  50  10  10   0
HATCH                   79  62  81  60  82 /  70  50  10  10   0
COLUMBUS                83  64  82  63  84 /  60  50  10  10   0
OROGRANDE               79  64  81  63  82 /  70  50  10  10   0
MAYHILL                 68  53  71  52  70 /  80  60  30  20  20
MESCALERO               70  53  74  52  74 /  80  50  30  20  20
TIMBERON                70  53  71  53  70 /  80  60  20  20  20
WINSTON                 72  54  74  53  74 /  60  40  30  20  10
HILLSBORO               75  58  77  57  76 /  60  40  20  10   0
SPACEPORT               80  61  83  61  81 /  60  50  10  10   0
LAKE ROBERTS            77  56  79  53  81 /  60  40  20  20  10
HURLEY                  79  62  79  59  82 /  50  40  20  20   0
CLIFF                   82  58  84  57  85 /  50  30  20  10   0
MULE CREEK              80  53  82  52  82 /  50  30  20  10   0
FAYWOOD                 77  61  77  58  78 /  50  40  20  10   0
ANIMAS                  84  64  87  63  89 /  40  40  30  10   0
HACHITA                 83  62  83  60  83 /  50  50  20  10   0
ANTELOPE WELLS          82  61  85  60  86 /  50  50  30  10   0
CLOVERDALE              82  61  83  60  85 /  50  50  30  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NMZ401>417.

TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ418>424.

&&

04/04
Hazardous weather outlook, Sep 21, 11:00 AM MDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1100 AM MDT SUN SEP 21 2014

NMZ401>417-TXZ418>424-221700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1100 AM MDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

MOISTURE ON THE RISE AGAIN TODAY AS BOTH LOW LEVELS AND MID LEVELS
IMPORT ADDITIONAL MOISTURE INTO THE BORDERLAND. IN ADDITION...A
NUMBER OF FEATURES...DISTURBANCE...TROUGH...FRONT...WILL MOVE
INTO THE AREA TO HELP CREATE INSTABILITY AND LIFT. THE RESULTS
SHOULD BE A SHARP INCREASE IN SHOWER AND STORM ACTIVITY ACROSS ALL
OF SOUTHERN AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS. WITH DEEP
MOISTURE AND SLOW STORM MOTION...HEAVY RAIN IS EXPECTED. SATURATED
GROUND FROM RECENT EXCESSIVE RAINFALL MEANS QUICK RUNOFF OF
RAINFALL WITH INCREASED POTENTIAL FOR FLASH FLOODING. STREAMS...
CREEKS...WASHES...AND ARROYOS WILL BE QUICK TO RUN. LOW LYING
AND FLOOD PRONE AREAS WILL BE QUICK TO FILL. A FLASH FLOOD WATCH
IS AGAIN IN EFFECT FOR ALL BUT THE BOOTHEEL UNTIL 6AM MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT FOR FLASH FLOODING CONTINUES MONDAY AS THE FRONT STALLS
OVER THE REGION AND AN UPPER TROUGH PASSES TO OUR NORTH. DRYING
ALOFT BEHIND THE PASSING TROUGH ON TUESDAY AND A LACK OF FOCUS
FEATURES SHOULD MEAN A SHARP REDUCTION IN RAIN AND STORM CHANCES
AND COVERAGE TUESDAY THROUGH FRIDAY. DURING THIS PERIOD WE SHOULD
SEE THE TYPICAL PATTERN OF ISOLATED TO SCATTERED MOUNTAIN STORMS
FOLLOWED LATER IN THE DAY BY ISOLATED LOWLAND STORMS. SATURDAY WE
WATCH ANOTHER PACIFIC TROUGH INBOUND FROM THE WEST THAT LOOKS TO
SPARK A PERIOD OF INCREASED STORMS SATURDAY AFTERNOON THROUGH
SUNDAY AS IT PASSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

BIRD

In the hours before

Local storm report, Sep 22, 5:21 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
521 AM MDT MON SEP 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      SILVER CITY             32.78N 108.27W
09/22/2014                   GRANT              NM   ---CALL LIST---

            GRANT COUNTY 911 FALSH FLOOD NEAR BEAR CREEK OFF OF
            HIGHWAY 211. CAR WAS TAKEN OFF THE ROAD BY WATERS THE
            GIRL IN THE CAR WAS RESCUED AND IS FINE. HIGH WAY PATROL
            HAVE CLOSED THE ROAD AND WILL BE BLOCKING IT OFF BECAUSE
            OF DEBRIS.

&&

EVENT NUMBER EPZ1400395

MLP
Local storm report, Sep 22, 5:30 AM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
530 AM MDT MON SEP 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      1 S GILA                32.95N 108.58W
09/22/2014                   GRANT              NM   ---CALL LIST---

            GRANT COUNTY 911 FALSH FLOOD NEAR BEAR CREEK OFF OF
            HIGHWAY 211. CAR WAS TAKEN OFF THE ROAD BY WATERS THE
            GIRL IN THE CAR WAS RESCUED AND IS FINE. HIGH WAY PATROL
            HAVE CLOSED THE ROAD AND WILL BE BLOCKING IT OFF BECAUSE
            OF DEBRIS.

&&

CORRECTED LOCATION

EVENT NUMBER EPZ1400395

MLP
Local storm report, Sep 22, 5:42 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
542 AM MDT MON SEP 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     HEAVY RAIN       4 NNW KBIF              31.91N 106.40W
09/22/2014  U0.00 INCH       EL PASO            TX   911 CALL CENTER

            EL PASO 911 SAID THEY WERE ENROUTE TO A WATER RESCUE ON
            DYER STREET. ACCORIDNG TO DISPATCH WATER CAME UP ON A
            CAR.

&&

EVENT NUMBER EPZ1400396

MLP

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 5:36 AM MDTAreal Flood AdvisoryEPZEl Paso3 hr
Sep 22, 11:46 AM MDTAreal Flood AdvisoryEPZEl Paso119 min
Sep 22, 12:03 PM MDTFlash Flood WarningEPZEl Paso87 min
Sep 22, 1:28 PM MDTFlash Flood WarningEPZEl Paso, Hudspeth2 hr
Sep 22, 3:00 PM MDTFlash Flood WarningEPZEl Paso4 hr

Nearby

Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.